MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 46; HIP METAL CUP

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 46; HIP METAL CUP
Catalog Number 01.26.46MB
Health Effect - Clinical Code Pain (1994)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-dec-2019.Lot 162195: (b)(4) items manufactured and released on 30-jun-2016.Expiration date: 16.06.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by medacta r&d hip project manager: from preliminary visual it is not possible to analyze explanted components and determine failure root cause.Clinical evaluation performed by medacta medical affairs manager: hip revision surgery performed 2 years after cementless double mobility total hip arthroplasty due to pain.The cause of pain may be impingement of the components probably due to suboptimal cup position.The reason of this position may be related to pelvis bone morphology that didn't allow a deeper preparation of the acetabulum.
 
Event or Problem Description
Revision surgery performed due to pain and impingement 2 years after primary.The shell was anteverted, no metallosis has been seen.The shell came out relatively easily, a 50 mm g7 with dm liner and bearing were implanted and we put in +4 sleeve with 28mm ceramic biolox option.Impingement was confirmed intraoperatively and there were some marks on the neck of the femoral component that was left in place.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL Ø 46
Common Device Name
HIP METAL CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9481017
Report Number3005180920-2019-01052
Device Sequence Number399735
Product Code MEH
UDI-Device Identifier07630030808036
UDI-Public07630030808036
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2021
Device Catalogue Number01.26.46MB
Device Lot Number162195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;